Discussions By Condition: I cannot get a diagnosis.

Edema in feet, ankles, lower legs....

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Anonymous
  • August 8, 2007
  • 04:12 PM

Back in May my feet and ankles swelled to gross proportions. I went to the doctor, he check all my vitals and did tests for my thyriod and electrolytes. He gave me a prescription water pill, and I lost 8lbs of water in 48 hours.

Less than a week later I went to the emergency room with chest pains, and all tests, including a CT scan of my chest showed nothing.

I saw my doctor about this, as I was still having chest pain. And swelling! He asked me if I was stressed and gave me a prescription for Xanax. I have a lazy personality, so I only took the Xanax a couple of days, as I didn't even want to get out of bed to shower!

Since this time my ankles have swollen up even worse than before, I'll take the water pills for a couple of days, look normal, then bam, a couple of weeks later, the swelling is back.

Any ideas what could be wrong with me? I'm really angry to have been treated like I am crazy and given anxiety pills. My ankles aren't suppose to look like this!
And I am not one who likes going to the doctor. Prior to my recent issues I had only been to the doctor twice in the last 15 years. I am 35 years old and female.

Reply Flag this Discussion

2 Replies:

  • First of all, if you don't believe you need anti-anxiety medication then don't take it. Xanax can be potentially addictive and, as you mentioned, fatigue is an unwanted side-effect. Are you taking any birth control or hormone replacement pills?
    lsoroosh 51 Replies Flag this Response
  • Re: peripheral edema. I assume you are not on any birth control pills as you don't go to a doctor often, so did they check you liver or kidneys? Or the venous system in your legs (venous insuffiency). Also, get a new doctor.
    rad-skw 1605 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.